# SDR 2012FA0000540

- Difficulty date: June 30, 2012
- Submitted: August 3, 2012
- Operation: General aviation
- Aircraft: N308RB
- Make and model: Beech 95-B55
- Aircraft serial: TC2283
- Engine: Cont IO470*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Motor
- Part number: 963800225
- Part serial: 2678
- Condition: Failed
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LANDING GEAR MOTOR WOULD TRIP CIRCUIT BREAKER DURING ALL ATTEMPTS AT LOWERING LANDING GEAR.  EMERGENCY PROCEDURES FOR LANDING GEAR EXTENSION FAILURE AND MANUAL GEAR EXTENSION UNSUCCESSFUL RESULTING IN A GEAR-UP LANDING.  ON INSPECTION OF LANDING GEAR COMPONENTS AND ATTEMPT TO LOWER THE LANDING GEAR ON THE GROUND, LANDING GEAR MOTOR CONTINUED TO TRIP THE CIRCUIT BREAKER EVEN AFTER BEING RESET.  IT WAS OBSERVED THAT THE MLG ACTUATOR ARMS WENT OVER-CENTER.  ARMS WERE PRIED APART TO MANUALLY EXTEND THE GEAR.  IT IS SUSPECTED THAT THE RELAY IN THE LANDING GEAR MOTOR IS DEFECTIVE AND CAUSED THE LANDING GEAR EXTENSION FAILURE DUE TO ITS INABLILITY TO ACT AS A BRAKING MECHANISM FOR THE MLG ACTURATOR ARMS AND THE SUBSEQUENT OVER-CENTER SITUATION LOCKING THE ARMS AND PREVENTING A SUCCESSFUL LANDING GEAR EXTENSION.
